Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 162, NWS Paducah, KY

May 27, 2000Calloway County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at May 27, 2000, 1:57 PM CDT for Calloway County, Kentucky. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 27, 2000, 1:57 PM CDT (18:57 UTC)
Expired
May 27, 2000, 3:00 PM CDT
In force
63 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Calloway County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 10:45 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1998 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
2.2
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WUUS53 KPAH 271858
SVRPAH
KYC035-272000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
157 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALLOWAY COUNTY IN WESTERN KENTUCKY

* UNTIL 300 PM CDT

* AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF MURRAY...MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  4 MILES SOUTH OF MURRAY AT 210 PM CDT

STRONG DAMAGING WIND IS POSSIBLE WITH THIS STORM. TAKE COVER IN A
SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

LAT...LON 3666 8846 3651 8848 3652 8807 3674 8814
          3674 8828 3674 8845

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:00 AM CDT, 10 hours 57 minutes earlier.

Area forecast discussion, May 27, 3:00 AM CDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 AM CDT SAT MAY 27 2000

MAIN CONCERN FOR THIS FORECAST PACKAGE CONTINUES TO BE SHOWER AND
THUNDERSTORM ACTIVITY THROUGH TONIGHT WITH ASSOCIATED POTENTIAL FOR
FLASH FLOODING.

LATEST 07Z SURFACE ANALYSIS DEPICTS LOW PRESSURE OVER SOUTHWEST IOWA
WITH A WARM FRONT EXTENDING SOUTHEAST FROM THE LOW INTO SOUTHERN
INDIANA AND NORTHERN KENTUCKY. A COLD FRONT TRAILS SOUTHWEST FROM
THE LOW THROUGH EASTERN KANSAS AND INTO THE OKLAHOMA PANHANDLE. JUST
ONE LOOK AT THE LATEST IR SATELLITE LOOP VIRTUALLY PAINTS THE
PICTURE FOR TODAY...WITH NUMEROUS THUNDERSTORM COMPLEXES PLASTERED
OVER THE MIDWEST. ONE COMPLEX OVER CENTRAL ILLINOIS AND ACROSS I-70
IN MISSOURI IS APPROACHING NORTHWEST PARTS OF THE FORECAST AREA.
ANOTHER COMPLEX OVER NORTHERN ARKANSAS AND SOUTHERN MISSOURI IS
ALREADY AFFECTING THE SOUTHWEST PART OF THE FORECAST AREA.

NGM/ETA/AVN FORECAST MODELS ARE ALL IN GENERAL AGREEMENT ON THE
POSITION OF THE SURFACE FEATURES THROUGH 00Z SUNDAY...THEN DIVERGE
SOMEWHAT AS THE ETA SWINGS THE COLD FRONT THROUGH ABOUT 6 HOURS
SOONER THAN NGM/AVN. WITH FRONTAL PASSAGE...ETA ALSO ENDS PRECIP
SOONER WITH DECREASED INSTABILITY VALUES. THIS DOES NOT LOOK
REASONABLE...SO WILL GENERALLY FOLLOW NGM/AVN MODEL SOLUTIONS PAST
24 HOURS.

SO EXPECT THE SURFACE LOW TO BE OVER CENTRAL ILLINOIS BY 00Z SUNDAY
WITH THE TRAILING COLD FRONT EXTENDING SOUTHWEST THROUGH SOUTHERN
MISSOURI INTO TEXAS. THE COLD FRONT SHOULD PASS ACROSS THE FORECAST
AREA OVERNIGHT AND EXIST TO OUR EAST BY 12Z SUNDAY. IN THE
MEANTIME...AN H5 LOW DEEPENS AND MOVES INTO CENTRAL ILLINOIS BY 12Z
SUNDAY...THEN INTO THE OHIO VALLEY BY 00Z MONDAY.

BEFORE THE FRONT MOVES THROUGH...NUMEROUS THUNDERSTORM COMPLEXES
POSE THE THREAT FOR WIDESPREAD HEAVY RAIN AND FLASH FLOODING TODAY
AND TONIGHT. ETA/NGM LAYER PRECIPITABLE WATER VALUES APPROACH 2
INCHES THIS AFTERNOON AND EVENING WITH K INDICES ABOVE 30 DURING THE
SAME TIME FRAME. WITH ANTECEDENT RAINS OVER PARTS OF THE FORECAST
AREA IN COMBINATION WITH TODAY/S HEAVY RAIN POTENTIAL...WILL ISSUE
FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA TODAY...AND WILL LET DAY
SHIFT EXTEND WATCH INTO TONIGHT/S PERIOD IF NECESSARY.

CURRENT ZONES ARE GOING MIDDLE TO UPPER 80S FOR TODAY/S HIGH
TEMPERATURES. GIVEN AMPLE CLOUD COVER AND WIDESPREAD CONVECTION
TODAY AND THE LOWERED FWC/FAN MOS VALUES...WILL CUT HIGHS INTO THE
UPPER 70S AND LOWER 80S FROM NORTH TO SOUTH. PREFER A BLEND OF
FWC/FAN MOS VALUES FOR REMAINDER OF FORECAST.

.PAH...FLASH FLOOD WATCH ENTIRE CWA TODAY.

PRESLEY

In the hours before

Special weather statement, May 27, 11:34 AM CDT, 2 hours 23 minutes before
MOZ108>110-112-114-271730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1134 AM CDT SAT MAY 27 2000

...STRONG THUNDERSTORMS MOVING EAST NEAR THE ARKANSAS STATE LINE...

AT 1130 PM CDT...A LINE OF STRONG STORMS WILL IMPACT AREAS
GENERALLY SOUTH OF HIGHWAY 60. LEADING EDGE OF THE STORMS WILL REACH
THE MISSISSIPPI RIVER BY 1230 PM CDT. ANTICIPATE BRIEF WIND GUSTS UP
50 MPH AND VERY HEAVY RAIN. FLOODING RAINS ARE POSSIBLE WITH THESE
STORMS. ESPECIALLY BE ON THE LOOKOUT IN NEW MADRID COUNTY FOR FLASH
FLOODING. SOME TOWNS IN THIS AREA INCLUDE...GIDEON...HARTZELL...
FRAILIE AND PORTAGEVILLE.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 400 PM CDT. A
FLASH FLOOD WATCH IS IN EFFECT UNTIL 700 PM CDT.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER UPDATES OR
POSSIBLE WARNINGS.

TPAH
Special weather statement, May 27, 12:57 PM CDT, 1 hour before
KYZ001>003-006-MOZ112-114-271900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1257 PM CDT SAT MAY 27 2000

...STRONG THUNDERSTORMS MOVING EAST NEAR THE TENNESSEE STATE LINE...

AT 1255 PM CDT...A LINE OF STRONG STORMS WILL IMPACT AREAS SOUTH
OF PADUCAH.  THE LEADING EDGE OF THE STORMS WILL REACH MAYFIELD BY
130 PM CDT. ANTICIPATE WIND GUSTS UP 50 MPH AND VERY HEAVY RAIN.
FLOODING RAINS ARE POSSIBLE WITH THESE STORMS. ESPECIALLY BE ON THE
LOOKOUT IN NEW MADRID COUNTY MISSOURI AND FULTON COUNTY KENTUCKY FOR
FLASH FLOODING.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 400 PM CDT. A
FLASH FLOOD WATCH IS IN EFFECT UNTIL 700 PM CDT.

STAY TUNED TO THIS SITATION FOR THE LATEST WEATHER UPDATES OR
POSSIBLE WARNINGS.

TPAH
Special weather statement, May 27, 1:25 PM CDT, 32 minutes before
KYZ006-008-009-012-017-022-271930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
125 PM CDT SAT MAY 27 2000

...STRONG THUNDERSTORMS MOVING EAST NEAR THE TENNESSEE STATE LINE...

AT 123 PM CDT...A LINE OF STRONG STORMS WILL IMPACT AREAS SOUTH OF
PADUCAH AND BENTON.  THE LEADING EDGE OF THE STORMS WILL REACH MURRAY
BY 200 PM CDT AND HOPKINSVILLE AROUND 230 PM CDT. ANTICIPATE WIND
GUSTS UP 50 MPH AND VERY HEAVY RAIN. FLOODING RAINS ARE POSSIBLE WITH
THESE STORMS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 400 PM CDT. A
FLASH FLOOD WATCH IS IN EFFECT UNTIL 700 PM CDT.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER UPDATES OR
POSSIBLE WARNINGS.

TPAH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 5:12 AM CDTFlash Flood WarningPAHCalloway, Fulton, Graves, Hickman, Trigg4 hr
May 27, 12:25 PM CDTFlash Flood WarningPAHFulton3 hr
May 27, 2:33 PM CDTFlash Flood WarningPAHCalloway, Trigg117 min
May 27, 3:11 PM CDTSevere Thunderstorm WarningPAHChristian, Todd49 min
May 27, 3:26 PM CDTFlash Flood WarningPAHChristian, Todd2 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.